Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Phoenix, AZ

October 4, 2007Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 4, 2007, 3:53 PM MST for Maricopa County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2007, 3:53 PM MST (22:53 UTC)
Expired
Oct 4, 2007, 4:30 PM MST
In force
37 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 36 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 042254
SVRPSR
AZC013-042330-
/O.NEW.KPSR.SV.W.0063.071004T2253Z-071004T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
353 PM MST THU OCT 4 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 430 PM MST

* AT 346 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF FIREBIRD LAKE...MOVING NORTHEAST AT 30 MPH TOWARD 
  AHWATUKEE.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3341 11203 3324 11188 3322 11207 3338 11224
TIME...MOT...LOC 2253Z 217DEG 27KT 3334 11206

$$

HV
1 follow-up statement
000 
WWUS55 KPSR 042329
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST THU OCT 4 2007

AZC013-042336-
/O.EXP.KPSR.SV.W.0063.000000T0000Z-071004T2330Z/
MARICOPA AZ-
430 PM MST THU OCT 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY... 
MAINLY FOR THE AHWATUKEE AREA...EXPIRED AT 430 PM MST...

THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AHWATUKEE 
AREA EXPIRED AT 430 PM. THERE WAS ONE REPORT OF THE GROUND COVERED 
WITH PEA SIZED HAIL...AND STRONG WINDS...AT 33RD ST AND RAY RD.

THERE IS A CHANCE OF THUNDERSTORMS THE REMAINDER OF THE AFTERNOON 
AND EARLY EVENING. UNDER INCREASING ATMOSPHERIC WIND SHEAR...FAST 
MOVING THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG POSSIBLY 
DAMAGING WINDS AND HAIL.


LAT...LON 3341 11203 3324 11188 3322 11207 3338 11224
TIME...MOT...LOC 2326Z 217DEG 27KT 3354 11188

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:45 PM MST, 8 minutes earlier.

Area forecast discussion, Oct 4, 3:45 PM MST, 8 minutes before
AZZ020>028-CAZ030>033-050600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST THU OCT 4 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL
ARIZONA INTO THIS EVENING. THE CHANCE OF SHOWERS AND THUNDERSTORMS
WILL END FROM THE WEST BY LATE TONIGHT AS THE LOW MOVES OFF TO THE
NORTHEAST. A MORE SIGNIFICANT LOW PRESSURE SYSTEM FROM THE PACIFIC
NORTHWEST WILL BRING DRIER AIR...WINDY...AND COOLER WEATHER TO THE
ENTIRE AREA FRIDAY AND SATURDAY. STRONG HIGH PRESSURE ALOFT FROM
NORTHWEST MEXICO WILL BUILD OVER OUR AREA WITH A SIGNIFICANT WARMING
TREND NEXT WEEK. MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE EXPECTED
FRIDAY THROUGH NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
SKIES WERE PARTLY CLOUDY TO LOCALLY MOSTLY CLOUDY OVER SOUTHWEST AND
MAINLY SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT
MID AFTERNOON. THERE WERE FAST MOVING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS FROM THE SOUTHWEST MOVING ACROSS SOUTH-CENTRAL
ARIZONA...ESPECIALLY THE GREATER PHOENIX AREA...AT MID AFTERNOON.
SKIES WERE SUNNY ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING
YUMA...AND SOUTHEAST CALIFORNIA AT MID AFTERNOON.

TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A DEGREE OR TWO
LOWER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY.
DEW POINT TEMPERATURES WERE GENERALLY CLOSE TO THE SAME IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND IT
WAS MUCH DRIER IN SOUTHWEST ARIZONA WITH DEW POINT TEMPERATURES 10
TO 25 DEGREES LOWER...EXCEPT 25 TO 35 DEGREES LOWER NEAR AND ALONG
PORTIONS OF THE LOWER COLORADO RIVER VALLEY. WIND WAS GENERALLY FROM
THE SOUTH AND SOUTHWEST 10 TO 20 MPH...EXCEPT 20 TO 30 MPH IN
PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA
AT MID AFTERNOON TODAY.

A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA WAS
APPROACHING OUR AREA FROM THE SOUTHWEST TODAY AND WILL MOVE
NORTHEAST ACROSS OUR AREA TONIGHT. THIS SYSTEM IS ACTING ON A MOIST
AND UNSTABLE AIRMASS OVER OUR AREA WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS CONTINUING IN SOUTH-CENTRAL ARIZONA INTO THIS EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH HAIL AND
STRONG GUSTY WINDS IN SOUTH-CENTRAL ARIZONA INTO THIS EVENING...BUT
IF ANY OCCUR THEY ARE EXPECTED TO BE ISOLATED.

THE LOW PRESSURE SYSTEM WILL WEAKEN AND MOVE NORTHEAST OF OUR AREA
WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST BY
LATE TONIGHT.

A MORE SIGNIFICANT LOW PRESSURE SYSTEM FROM THE PACIFIC NORTHWEST
COAST WILL MOVE SOUTHEAST TO NEVADA FRIDAY...THEN SWING EAST ACROSS
UTAH SATURDAY. THIS SYSTEM WILL BRING DRIER AIR AND BREEZY TO WINDY
WEATHER FROM THE SOUTHWEST TO SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY INTO TONIGHT. IT IS THEN EXPECTED TO BRING
DRIER AIR...WINDY...AND COOLER WEATHER TO THE ENTIRE AREA FRIDAY AND
SATURDAY...ALONG WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS.

A RED FLAG WARNING HAS BEEN ISSUED FOR JOSHUA TREE NATIONAL PARK...
EASTERN RIVERSIDE COUNTY...IMPERIAL COUNTY...THE LOWER COLORADO
RIVER VALLEY INCLUDING YUMA...AND LA PAZ COUNTY FROM 10 AM TO 8 PM
FRIDAY...DUE TO THE WIND AND LOW RELATIVE HUMIDITY EXPECTED.

THE WIND COULD ALSO BECOME STRONG ENOUGH TO ISSUE A WIND ADVISORY
FOR THE SAME LOCATIONS AS THE RED FLAG WARNING FOR FRIDAY AFTERNOON
AND EVENING. THE EVENING SHIFT HAS BEEN BRIEFED ON THIS.

STRONG HIGH PRESSURE ALOFT FROM NORTHWEST MEXICO WILL BUILD
NORTHWEST OVER OUR AREA WITH THE RIDGE AXIS OVER SOUTHERN CALIFORNIA
SUNDAY. THIS WILL BEGIN A PARTIAL RECOVERY OF TEMPERATURES SUNDAY
WITH TEMPERATURES EXPECTED TO BE ABOUT 4 DEGREES WARMER THAN
SATURDAY. HOWEVER...HIGHS WILL STILL ONLY BE IN THE 80S IN THE
DESERT AREAS INCLUDING THE GREATER PHOENIX AREA...YUMA...AND THE EL
CENTRO AND IMPERIAL AREA WHICH IS STILL MUCH COOLER THAN WHAT WE
EXPERIENCED TODAY.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
VERY WARM DAYTIME HIGHS...DRY CONDITIONS...MOSTLY CLEAR SKIES...
LIGHT WIND...AND RATHER LARGE DIURNAL SWINGS IN TEMPERATURE EXPECTED
DURING THIS PERIOD.

GFS/ECMWF IN EXCELLENT AGREEMENT THAT STRONG ALEUTIAN LOW WILL BE IN
PLACE DURING THIS PERIOD...WITH VIGOROUS DISTURBANCES ROTATING
THROUGH THAT POSITION...WHICH SHOULD FAVOR RIDGING OVER THE
WEST-CENTRAL UNITED STATES. 500 MB HEIGHTS/850 MB TEMPS WILL RISE
RAPIDLY BETWEEN SUNDAY AFTERNOON AND MONDAY AFTERNOON...AS STRONG
UPPER LOW MOVES OFF TO OUR EAST...WHICH SHOULD ALLOW DAYTIME HIGHS
MONDAY TO REBOUND TO NEAR NORMAL LEVELS. STRONG RIDGE OF HIGH
PRESSURE WILL EXPAND OVER FAR NORTHERN MEXICO AND THE SOUTHWEST
UNITED STATES TUESDAY THROUGH THURSDAY...WITH 500 MB HEIGHTS AT OR
ABOVE 5880 GPM OVER AND SOUTHEAST OF PHOENIX TUESDAY AFTERNOON
THROUGH THE END OF THE PERIOD. GFS FORECASTS BOUNDARY LAYER TEMP TO
EXCEED WHAT OCCURRED TODAY BY NEXT TUESDAY...WITH EVEN WARMER TEMPS
WEDNESDAY AND THURSDAY. MAX TEMPS SHOULD BE 8-10 DEGREES ABOVE
NORMAL OVER SOUTH-CENTRAL AZ TUESDAY THRU THURSDAY...AND 6-8 DEGREES
ABOVE NORMAL OUT WEST...WITH DAYTIME HIGHS NEAR 100 DEGREES OVER THE
LOWER DESERT EACH OF THOSE THREE DAYS. BOUNDARY LAYER FORECAST TO
REMAIN RATHER DRY...WITH 1000-700 MB MEAN MIXING RATIO OF 2-3 G/KG
SUGGESTING THAT SFC DEW POINT COULD LOWER TO THE UPPER TEENS TO
LOWER 20S AT OR NEAR TIME OF PEAK MIXING (TYPICALLY LATE AFTERNOON)
AT LOWER DESERT SITES. DRY AIR SHOULD ALLOW DECENT DIURNAL TEMP
SPREADS...AROUND 30 DEG F OVER SOUTH-CENTRAL DESERT TO 35 DEG F OVER
FAR SE CALIFORNIA DESERT.

&&

.AVIATION...
OCTOBER 4 1745 UTC (OCTOBER 4 1045 MST)

FOR KPHX/KIWA AND VALLEY AIRFIELDS...
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS ARIZONA DURING
THE PERIOD. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
AFFECT THE TAF SITES THIS AFTERNOON. UNCERTAINTY EXISTS IN THE AREAL
COVERAGE AND TIMING OF THUNDERSTORMS...AND ARE NOT INCLUDED IN THE
TAF. ANTICIPATE THAT THE BEST CONVECTIVE POTENTIAL OVER THE HIGHER
TERRAIN TO THE NORTH AND EAST OF PHOENIX. HOWEVER...CEILINGS COULD
DROP TO 8-10 KFT AGL...MAINLY BETWEEN 23Z TO 05Z. SKIES SHOULD BEGIN
TO CLEAR AFTER 07Z...AND SURFACE WINDS INCREASE AFTER 14Z.

FOR KYUM/KIPL/KBLH...
EXPECT MOSTLY CLEAR SKIES WITH FEW-SCT CLOUDS AT OR ABOVE 8-10 KFT
AGL. CONVECTIVE ACTIVITY SHOULD REMAIN WELL TO THE EAST OF THE LOWER
COLORADO RIVER VALLEY. HOWEVER...WESTERLY WINDS WILL PICK UP THIS
AFTERNOON WITH GUSTS UP TO 25 KTS...AND WILL PERSIST THROUGH THE
NIGHT WITH STRONGER GUSTS POSSIBLE...MAINLY NORTH AND NORTHWEST OF
KIPL...NEAR KPSP.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
OCTOBER 4 2245 UTC (OCTOBER 4 1545 MST)

SATURDAY THROUGH WEDNESDAY...
EXPECT BREEZY NORTH-NORTHWESTERLY WINDS SATURDAY AFTERNOON...
ESPECIALLY ALONG THE COLORADO RIVER...AS AN UPPER LEVEL LOW EXITS
THE REGION. WINDS WILL DECREASE SUNDAY...AND BE MAINLY LIGHT AND
VARIABLE MONDAY THROUGH WEDNESDAY. MINIMUM RH VALUES WILL REMAIN
BELOW 15 PERCENT ACROSS THE DESERT FLOOR THROUGH THE PERIOD WITH NO
SIGNIFICANT TRENDS EXPECTED. TEMPERATURES WILL BE RELATIVELY COOL
SUNDAY...BUT WILL SHOW A SLOW UPWARD TREND THROUGH THE WEEK AND BE
SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY AS HIGH PRESSURE RETURNS
TO THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
     YUMA...FIRE WEATHER ZONE 131...AND THE LA PAZ COUNTY PORTION
     OF FIRE WEATHER ZONE 132 FROM 10 AM TO 8 PM MST FRIDAY.

CA...RED FLAG WARNING FOR JOSHUA TREE NATIONAL PARK...EASTERN
     RIVERSIDE COUNTY AND IMPERIAL COUNTY INCLUDING THE
     LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...
     AND 232 FROM 10 AM TO 8 PM PDT FRIDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...DG
AVIATION...J ROGERS/MEYERS
FIRE WX...P ROGERS
Hazardous weather outlook, Oct 4, 5:41 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
541 AM MST THU OCT 4 2007

AZZ021>023-026>028-050100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
541 AM MST THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING...ESPECIALLY
DURING THE AFTERNOON HOURS. GUSTY WINDS TO 50 MPH...BRIEF BUT HEAVY
RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE
PRIMARY HAZARDS. STRONG WINDS CAN PRODUCE AREAS OF DENSE BLOWING DUST
WHICH CAN LOWER VISIBILITY TO BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-050100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
541 AM MST THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. GUSTY WINDS TO 45 MPH...LOCALLY HEAVY
RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-050100-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
541 AM MST THU OCT 4 2007 /541 AM PDT THU OCT 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG GUSTY WINDS TO OVER 40 MPH ARE EXPECTED FRIDAY...AND COMBINED
WITH VERY DRY AIR...THEY WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY...SEE
PRODUCT PHXRFWPSR FOR ADDITIONAL INFORMATION.

NO WEATHER HAZARDS ARE EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BRECKENRIDGE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:17 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Oct 4, 3:19 PM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma29 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.